Alert archive / Arkansas / Flash Flood Warnings in 2021

Flash Flood Warning 107, NWS Little Rock, AR

July 1, 2021White County, Woodruff County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jul 1, 2021, 6:23 PM CDT for White County, Woodruff County, Arkansas. It was in force for 101 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2021, 6:23 PM CDT (23:23 UTC)
Expired
Jul 1, 2021, 8:04 PM CDT
In force
101 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties White County, AR, Woodruff County, AR

The radar

The Little Rock radar (KLZK), 79 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2021-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 808 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2021-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
808 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
949 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

460 
WGUS54 KLZK 012323
FFWLZK
ARC145-147-020200-
/O.NEW.KLZK.FF.W.0107.210701T2323Z-210702T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
623 PM CDT Thu Jul 1 2021

The National Weather Service in Little Rock has issued a

* Flash Flood Warning for...
  East Central White County in central Arkansas...
  West Central Woodruff County in eastern Arkansas...

* Until 900 PM CDT.

* At 623 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen in an area from Bald Knob to Worden over the past 
  hour. Additional heavy rainfall is expected...and as a result...
  flash flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Searcy, Bald Knob, Judsonia, Hurricane Lake WMA, Worden, Plainview 
  in White County and Gregory.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3537 9166 3534 9159 3531 9151 3527 9141
      3524 9133 3521 9129 3516 9130 3513 9134
      3515 9143 3518 9150 3522 9159 3525 9166
      3527 9173 3529 9178 3531 9179 3533 9178
      3533 9176 3533 9169

FLASH FLOOD...RADAR INDICATED

$$

62
1 follow-up statement
319 
WGUS74 KLZK 020104
FFSLZK

Flash Flood Statement
National Weather Service Little Rock AR
804 PM CDT Thu Jul 1 2021

ARC145-147-020114-
/O.CAN.KLZK.FF.W.0107.000000T0000Z-210702T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
White AR-Woodruff AR-
804 PM CDT Thu Jul 1 2021

...FLASH FLOOD WARNING IS CANCELLED FOR EAST CENTRAL WHITE AND WEST 
CENTRAL WOODRUFF COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 3537 9166 3534 9159 3531 9151 3527 9141
      3524 9133 3521 9129 3516 9130 3513 9134
      3515 9143 3518 9150 3522 9159 3525 9166
      3527 9173 3529 9178 3531 9179 3533 9178
      3533 9176 3533 9169

$$

62

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 2:57 PM CDT, 3 hours 26 minutes earlier.

Area forecast discussion, Jul 1, 2:57 PM CDT, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
257 PM CDT Thu Jul 1 2021

.SHORT TERM...Today Through Saturday

Mosaic radar imagery shows good convective coverage across much of
the area this afternoon with multiple broken bands of thunderstorms
over northern, central, and eastern sections.
Through the remainder of the afternoon and evening, do expect
convection to slowly sink south with gradually decreasing coverage
across the north overnight.

High surface-based CAPE (values of 2000 to 3000 J/kg or greater)
coupled with precipitable water values in excess of 2 inches will
support beefy cores and very efficient rain production. The overall
progressive nature of this system and recovery from the last round
of heavy rain suggest no widespread flood threat; however, localized
flooding will certainly be possible, especially where cells stall or
train.

A much-anticipated frontal boundary will begin working into the area
from the north by Friday. This will help focus additional convection
across the area through afternoon and early evening, primarily for
the southwestern two-thirds of the state. Heavy rain will be likely
again in storms, but the overall flood threat will remain localized
and rain should end over southern AR by late Friday night into early
Saturday morning.

While high temperatures will be suppressed by several degrees Friday
(values in the upper 70s to upper 80s), dewpoint temperatures won't
fall significantly until after peak heating. This will make for a
very pleasant night as air temperatures settle into the upper 50s
north to mid/upper 60s elsewhere by Saturday morning. Beautiful
weather is anticipated Saturday with highs mainly in the 80s and
sunny skies.

&&

.LONG TERM...Saturday Night Through Thursday

By this weekend, an upper level ridge and surface high pressure will
be in place, from the north-central, central, and towards the
southern US. The ridge will break down over the weekend and surface
high pressure will shift eastward. Return flow early in the weekend
will begin to bring back warmer air and moisture to the region.
Diurnally-driven rain chances will increase each day through next
week, with the increasing PWAT values and an approaching upper level
trough. This upper level trough will increase in amplitude as it
moves from the central Plains Tuesday through the end of the week.
Another thing to watch will be the tropical storm moving towards the
eastern GoM by early next week. Will continue to observe the trends
in these features and make adjustments as necessary.

High temperatures through the period will be in the mid 80s to lower
90s. Lows will be in the mid to upper 60s early in the period,
increasing to the lower to mid 70s mid to late next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     70  86  61  85 /  70  10   0   0
Camden AR         72  87  65  89 /  60  70  10   0
Harrison AR       68  82  59  81 /  40  10   0   0
Hot Springs AR    72  85  64  87 /  50  50  10   0
Little Rock   AR  72  86  64  85 /  50  20   0   0
Monticello AR     73  85  65  86 /  60  70  10   0
Mount Ida AR      70  85  63  86 /  50  50  10   0
Mountain Home AR  68  83  60  83 /  40   0   0   0
Newport AR        72  85  63  84 /  70  10   0   0
Pine Bluff AR     73  87  65  86 /  60  50   0   0
Russellville AR   72  87  64  87 /  50  30   0   0
Searcy AR         71  86  62  85 /  50  10   0   0
Stuttgart AR      74  87  64  85 /  60  30   0   0
&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Short Term...DTC / Long Term...SHELTON
Hazardous weather outlook, Jul 1, 3:25 AM CDT, 14 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
325 AM CDT Thu Jul 1 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-021000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
325 AM CDT Thu Jul 1 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Showers and thunderstorms will become widespread across much of
the state Thursday and Thursday night. While severe weather
chances remain low, some storms could produce locally heavy
rainfall and gusty winds.

Heat indices across southern Arkansas could approach or exceed 100
degrees in some locations Thursday afternoon.

.DAYS TWO THROUGH SEVEN...Friday Through Wednesday

Widespread showers and thunderstorms will persist across roughly
the southern half of the state on Friday. Severe weather chances
will remain low, but a few storms could produce locally heavy
rainfall and gusty winds.

After a mostly dry weekend, isolated to scattered thunderstorms are
back in the forecast Monday and Tuesday.

.Spotter Information Statement...

Spotter Activation Will Not Be Needed

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

67

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 5:50 PM CDTFlash Flood WarningLZKCleburne, White2 hr

Nearby

Flash Flood Warnings in Arkansas, 2021Every flash flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.